April 28, 2018 at 11:24 am #324308
Hi all, I’m a newbie to HRT but not the forum, having had a sub total 5 years ago and had a pretty uneventful recovery. Only started with flushes 12 months ago & I managed these for several months with healthy diet & supplements. However, symptoms came back with a vengeance, hourly flushes & night sweats so I decided it was time to try HRT.
My GP gave me (Estraderm 50) oestrogen patches & this Thursday just gone I had been using them for 2 weeks. That afternoon I started to feel unwell. Shivers-couldn’t get warm (how ironic), and the most debilitating headache I can only think was a migraine? I’ve never had one before. And a feeling I’d got flu but without the cold-aching all over & sore skin. I’ve been in bed since then and sleeping the whole time!
Of course the 2nd option is I have had some kind of virus?
I am normally very fit & well.I was reluctant to whip off the patch though, as coincidently I had just started a new weight loss diet plan & these symptoms could be as a result of that?
Is anyone able to give me any hint to it being the HRT? Holding out that it’s not & it’s viral. To be fair as I type I am feeling brighter, but I said this to OH yesterday afternoon and it all went downhill later on.April 29, 2018 at 3:52 pm #324312
Hi there. So, it could be any number of things. The first is that not all brands/types/dosages of HRT suit everyone – so that might be the trigger for the headache. If you want to stick with HRT it would be worth giving it another month (as things might settle down) and then, if it’s still a problem, seeing your GP to try a different brand/type or dose.
Secondly, it could just be coincidence that you started with an illness at the time of taking HRT. The only way to be sure that it’s this is time and perhaps a chat with your GP about the symptoms.
Finally, menopause symptoms are very similar to other things such as thyroid problems so it might be worth asking your GP for some tests to check this functions as expected too. The tests are brilliantly accurate, but may be of some help.
- You must be logged in to reply to this topic.